Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2013Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2013, 10:22 AM EDT for Sussex County, Delaware. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2013, 10:22 AM EDT (14:22 UTC)
Expired
Jul 3, 2013, 10:45 AM EDT
In force
23 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 11 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS81 KPHI 031422
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EDT WED JUL 3 2013

DEZ003-031445-
INLAND SUSSEX DE-
1022 AM EDT WED JUL 3 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX COUNTY...

AT 1017 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR SLAUGHTER BEACH 
AROUND 1030 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR 
WITH THIS STORM.

LAT...LON 3885 7551 3895 7533 3894 7531 3891 7530
      3887 7524 3884 7521 3883 7520 3873 7534

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 10:15 AM EDT, 7 minutes earlier.

Area forecast discussion, Jul 3, 10:15 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EDT WED JUL 3 2013

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE OVER THE ATLANTIC WILL MOVE
WESTWARD AND INFLUENCE OUR WEATHER THROUGH THE WEEKEND BRINGING
INCREASINGLY WARM TEMPERATURES. THIS HIGH WILL THEN MOVE BACK EAST
EARLY NEXT WEEK ALLOWING A FEW DISTURBANCES TO APPROACH THE AREA
AND POSSIBLY EVEN A WEAK COLD FRONT BY ABOUT MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BAND OF SHOWERS FROM WRN/CNTRL MD CONTINUES TO STREAM
NORTHWARD AFFECTING WRN PARTS OF THE CWA. OTHER SCT SHOWERS HAVE
DEVELOPED ACROSS DEL AND ARE HEADING NE. CLOUDS HAVE LINGERED
ACROSS MUCH OF THE AREA AND THE ONLY CLEARING SO FAR HAS OCCRD
ALONG THE SHORE. GRIDS HAVE BEEN ADJUSTED TO UP THE CLOUD COVER IN
MOST AREAS...INCREASE POPS OVER THE WEST FOR THE MORNING UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE RIDGE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO BEGIN
ASSERTING ITSELF OVER OUR REGION. THE LAST IN THE SERIES OF WEAK
MID LEVEL IMPULSES SHOULD PASS OVERHEAD THIS EVENING AND THE MAIN
MOISTURE PLUME WILL LIKELY BE PUSHED TO THE WEST OF OUR REGION. AS
A RESULT, WE WILL MENTION A LOW OR SLIGHT CHANCE OF AN EVENING
SHOWER OR THUNDERSTORM THEN CONDITIONS SHOULD BE RAIN-FREE FOR
LATE THIS EVENING AND OVERNIGHT.

A LIGHT SOUTH TO SOUTHWEST FLOW IS EXPECTED FOR TONIGHT. IT WILL
BE WARM AND HUMID WITH MINIMUM TEMPERATURES MOSTLY IN THE LOWER
70S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE SAME WEATHER FEATURES THAT HAVE AFFECTED THE REGION FOR MUCH
OF THE LAST FEW DAYS ARE STILL IN PLAY, A TROF OVER THE MID-
SECTION OF THE COUNTRY AND A LARGE BERMUDA HIGH PRESSURE SYSTEM
OFF THE COAST. HOWEVER, THE HIGH WILL MOVE WESTWARD, CLOSER TO US
AND, AS A RESULT, MOST OF THE PRECIP WILL MOVE AWAY FROM THE
REGION. ADDITIONALLY, TEMPERATURES AND HUMIDITY VALUES WILL BEGIN
TO RISE.

THERE IS STILL SOME UNCERTAINTY WITHIN THE GUID AS TO JUST HOW
HIGH THE TEMPS WILL GET, BUT THE GROUND IS STILL SATURATED (A
HOPEFUL NEGATING FACTOR FOR TEMPS) BUT THIS SAME SOAKED GROUND
COULD HELP INCREASE THE HUMIDITY. TEMPS WILL LOOK TO CLIMB INTO
THE LOWER AND PSBLY THE MID 90S BY FRI AND INTO THE WEEKEND.
DEPENDING ON THE DEW POINT VALUES, HEAT INDICES WILL REACH INTO
THE MID AND PSBLY UPPER 90S BY FRI AND INTO SAT AND SUN.

BASED ON THE LATEST GUID AND WHAT WE ARE CURRENTLY FCSTING, WE
WOULD BE JUST BELOW CRITERIA FOR HEADLINES BUT IT WILL BE VERY
CLOSE. IF THE GUID COMES IN A BIT HIGHER ON TEMPS OR ON DEW POINTS
THEN WE MAY BE THERE. SO, IT CERTAINLY BEARS WATCHING OVER THE
LONG HOLIDAY WEEKEND.

WITH THE HEAT AND HUMIDITY, THERE ARE LOW CHCS OF DIURNAL TSTMS
ON THU. FRI COULD END UP BEING COMPLETELY DRY. THEN SOME MORE POP
UP TSTMS ON SAT. BY SUN, THERE COULD END UP BEING BETTER CHCS AS A
DECENT VORT APPROACHES, BUT TIMING THESE S/WV FEATURES AT THIS
TIME SCALES IS DIFFICULT, SO IT COULD END UP BEING SUN NIGHT OR
EVEN MON BY THE TIME THE VORT AND WK CDFNT MOVES ON THROUGH.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CIGS HAVE NOT IMPROVED MUCH THIS MORNING...AFTER HIGHER CIGS
EARLIER...THE HEIGHTS HAVE DROPPED AGAIN. SCT CONDITIONS HAVE
ARRIVED ONLY AT KACY. INCREASING WINDS MAY SCT THINGS OUT
LATER...BUT PROBABLY A FEW HOURS LATER THAN EARLIER FCSTS. SCT
SHOWERS MOSTLY KRDG AND KABE...BUT A FEW POSSIBLE IN THE DEL
VALLEY.

OUTLOOK...
THU-SUN...VFR CONDS EXPECTED EXCEPT FOR LWR CONDS IN ANY GENLY
DIURNAL SHWRS/TSRA. THE BEST TSRA CHCS COULD BE SUN. HIGH
CONFIDENCE.

&&

.MARINE...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO
BUILD WESTWARD DURING TODAY AND TONIGHT. WIND SPEEDS AND WAVE
HEIGHTS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY
CRITERIA.

OUTLOOK...
SUB SCA CONDITIONS WILL CONTINUE THRU THE EXTENDD PD AS A LARGE
BERMUDA HIGH PRESSURE SYSTEM REMAINS PARKED OVER THE COASTAL
WATERS. SCATTERED AFTERNOON TSTMS WILL CREATE LOCALIZED HIGHER
WINDS/SEAS.

&&

.RIP CURRENTS...
OUR LOCAL EQUATIONS FORECAST A LOW RISK OF RIP CURRENTS FOR
TODAY. HOWEVER, AN EARLY MORNING REPORT FROM LONG BEACH ISLAND,
NEW JERSEY INDICATED THAT CONDITIONS WERE MODERATE BORDERING ON
HIGH. AS A RESULT, WE WILL CARRY A MODERATE RISK FOR TODAY.
CONDITIONS MAY IMPROVE AS THE DAY PROGRESSES BUT WE ARE NOT
CONFIDENT ABOUT THE RATE OF IMPROVEMENT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO/O'HARA
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
RIP CURRENTS...
Hazardous weather outlook, Jul 3, 5:07 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EDT WED JUL 3 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-040915-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
507 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES WILL INCREASE LATE THIS WEEK AND THROUGH THE WEEKEND.
IT'S POSSIBLE THAT HEAT RELATED HEADLINES MAY NEED TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-040915-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
507 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
507 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 10:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EDT WED JUL 3 2013

DEZ003-031445-
INLAND SUSSEX DE-
1022 AM EDT WED JUL 3 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX COUNTY...

AT 1017 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR SLAUGHTER BEACH
AROUND 1030 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.

LAT...LON 3885 7551 3895 7533 3894 7531 3891 7530
      3887 7524 3884 7521 3883 7520 3873 7534

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:24 PM EDTSpecial Marine WarningPHI51 min
Jul 3, 12:07 PM EDTSpecial Weather StatementPHIOcean23 min
Jul 3, 12:58 PM EDTSpecial Weather StatementPHIMonmouth47 min
Jul 3, 12:59 PM EDTSpecial Weather StatementPHIMonmouth46 min
Jul 3, 1:41 PM EDTAreal Flood AdvisoryPHIOcean49 min
Jul 3, 6:30 PM EDTAreal Flood AdvisoryPHIBurlington60 min

Nearby

Special Weather Statements in Delaware, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.